Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 13, 2010, 2:06 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2010, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 13, 2010, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Appanoose County, IA, Davis County, IA, Lucas County, IA, Monroe County, IA, Wapello County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 129 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:40 PM CDT | FLASH FLOOD | Ottumwa, IA | TRAINED SPOTTER IN OTTUMWA REPORTS WATER FLOWING THROUGH THE STREETS DEEP ENOUGH TO STALL MULTIPLE VEHICLES. HE ALSO ESTIMATED TWO INCHES OF RAIN IN THE LAST HOUR. |
| Aug 13, 4:00 PM CDT | FLASH FLOOD | 5 W Floris, IA | BRIDGE IMPASSABLE DUE TO FLASH FLOODING. DETAILS NOT YET AVAILABLE. |
| Aug 13, 6:25 PM CDT | FLASH FLOOD | 5 Se Rathbun Lake, IA | WATER OF UNKNOWN DEPTH FLOWING OVER PAVED COUNTY ROAD J29 AT A RAPID PACE. ROAD BEING BARRICADED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2050 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 895 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WGUS53 KDMX 131906
FFWDMX
IAC007-051-117-135-179-185-140100-
/O.NEW.KDMX.FF.W.0091.100813T1906Z-100814T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
206 PM CDT FRI AUG 13 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
DAVIS COUNTY IN SOUTHEAST IOWA...
EASTERN WAYNE COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN LUCAS COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN MONROE COUNTY IN SOUTH CENTRAL IOWA...
WAPELLO COUNTY IN SOUTHEAST IOWA...
* UNTIL 800 PM CDT
* AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH INTENSE RAINFALL MOVING THROUGH THE WARNED
AREA. THESE STORMS ARE CAPABLE OF PRODUCING OVER 2 INCHES OF RAIN
IN ONE HOUR.
* FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE... OTTUMWA...ALBIA...BLOOMFIELD...CENTERVILLE...
ELDON AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4091 9327 4116 9266 4116 9218 4068 9218
4059 9220 4058 9327
$$
ZOGG3 follow-up statements
327
WGUS73 KDMX 131946
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
246 PM CDT FRI AUG 13 2010
IAC007-051-117-135-179-185-140100-
/O.CON.KDMX.FF.W.0091.000000T0000Z-100814T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-DAVIS IA-LUCAS IA-MONROE IA-WAPELLO IA-
246 PM CDT FRI AUG 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO...SOUTHEASTERN
MONROE...SOUTHEASTERN LUCAS...DAVIS...EASTERN WAYNE AND APPANOOSE
COUNTIES UNTIL 800 PM CDT...
AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH INTENSE RAINFALL MOVING THROUGH THE WARNED AREA.
THESE STORMS ARE CAPABLE OF PRODUCING OVER 2 INCHES OF RAIN IN AN
HOUR.
FLASH FLOODING IS MOST LIKELY IN TOWNS AND CITIES...BUT IS ALSO
POSSIBLE IN RURAL AREAS. SOME LOCATIONS THAT WILL EXPERIENCE FLASH
FLOODING INCLUDE...OTTUMWA...ALBIA...BLOOMFIELD...CENTERVILLE...
ELDON AND SEYMOUR.
AT 240 PM...SPOTTERS REPORTED FLASH FLOODING IN OTTUMWA...WITH AN
ESTIMATED 2 INCHES OF RAIN FALLING IN AN HOUR. SPORT UTILITY
VEHICLES AND OTHER VEHICLES WERE STALLED IN THE FLOOD WATERS.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
OTTUMWA...ALBIA...BLOOMFIELD...CENTERVILLE...ELDON AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4091 9327 4116 9266 4116 9218 4068 9218
4059 9220 4058 9327
$$
ZOGG303
WGUS73 KDMX 132210
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
510 PM CDT FRI AUG 13 2010
IAC007-051-117-135-179-185-140100-
/O.CON.KDMX.FF.W.0091.000000T0000Z-100814T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-DAVIS IA-LUCAS IA-MONROE IA-WAPELLO IA-
510 PM CDT FRI AUG 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO...SOUTHEASTERN
MONROE...SOUTHEASTERN LUCAS...DAVIS...EASTERN WAYNE AND APPANOOSE
COUNTIES UNTIL 800 PM CDT...
AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
ADDITIONAL RAINFALL OF UP TO ONE INCH MAY FALL WITH STORMS CURRENTLY
ACROSS THE WARNED AREA.
AT 240 PM THIS AFTERNOON...SPOTTERS REPORTED FLASH FLOODING IN
OTTUMWA...WITH AN ESTIMATED 2 INCHES OF RAIN FALLING IN AN HOUR.
SPORT UTILITY VEHICLES AND OTHER VEHICLES WERE STALLED IN THE FLOOD
WATERS.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
OTTUMWA...ALBIA...BLOOMFIELD...CENTERVILLE...ELDON AND SEYMOUR.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
OTTUMWA...ALBIA...BLOOMFIELD...CENTERVILLE...ELDON AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4091 9327 4116 9266 4116 9218 4068 9218
4059 9220 4058 9327
$$
VACHALEK079
WGUS73 KDMX 132339
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT FRI AUG 13 2010
IAC007-051-117-135-179-185-140100-
/O.CON.KDMX.FF.W.0091.000000T0000Z-100814T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
APPANOOSE IA-WAYNE IA-DAVIS IA-LUCAS IA-MONROE IA-WAPELLO IA-
639 PM CDT FRI AUG 13 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WAPELLO...SOUTHEASTERN
MONROE...SOUTHEASTERN LUCAS...DAVIS...EASTERN WAYNE AND APPANOOSE
COUNTIES UNTIL 800 PM CDT...
AT 637 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS OCCURRING IN JUST NORTH OF THE TOWN OF RATHBUN ON
HIGHWAY J29. WATER WAS FLOWING ACROSS THE ROAD AT THAT
LOCATION...AND THERE STILL MAY BE OTHER LOCALIZED FLOODING PROBLEMS
ACROSS THE WARNED AREA. IN GENERAL...SOME IMPROVEMENT HAS BEEN
REPORTED SINCE THE INTENSE RAINFALL HAS MOVED EAST.
SCATTERED THUNDERSTORMS ARE REDEVELOPING OVER SOUTHERN IOWA...AND
WILL MOVE EAST TOWARD CENTERVILLE AND ALBIA...SO REMAIN ALERT FOR
RENEWED HIGH WATER.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
OTTUMWA...ALBIA...BLOOMFIELD...CENTERVILLE...ELDON AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4091 9327 4116 9266 4116 9218 4068 9218
4059 9220 4058 9327
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:04 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 13, 1:04 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 104 PM CDT FRI AUG 13 2010 ...UPDATED PUBLIC DISCUSSION... .SHORT TERM /TODAY/... DROPPING THE HEAT WARNING ACROSS THE SOUTH. HAVE UPDATED FOR RAIN CHANCES CENTRAL AND SOUTH. SOME THOUGHT THAT NORTHERN AREAS MAY NOT SEE AS MUCH RAINFALL AS STRONG H850 THETAE ADVECTION CONTINUES TO FOCUS MOISTURE ACROSS THE SOUTH FOR NOW. STORMS FIRING IN UNSTABLE AIRMASS AND NOT VERY ORGANIZED...DUE TO LACK OF EFFECTIVE BULK SHEAR ACROSS THE SOUTH. THIS MAY HELP TO STABILIZE AIRMASS SOMEWHAT FOR THE REMAINDER OF THE AFTERNOON. HEAT WARNING IN QUESTION NOW AS STORMS CONTINUE TO FIRE AND COOL DOWN THE TEMPS. MAY BE LETTING THE WARNING GO WITHIN THE NEXT HOUR AS STORMS CROSS KOTM. RECOVERY WEST OF THE MCS NOT AS LIKELY TO REACH THE LOWER 90S AGAIN AND THUS...HI NOT LIKELY TO REACH 110 AGAIN TODAY. /REV .PREVIOUS SHORT TERM /TODAY/... MAIN FORECAST TODAY IS WITH TIMING OF CONVECTION DEVELOPING AHEAD OF COLD FRONT THIS AFTERNOON. MODELS ARE IN DECENT AGREEMENT WITH TIMING OF FROPA AND STRENGTH OF SHORTWAVE CUTTING ACROSS THE STATE THIS AFTERNOON. WENT WITH A BLEND OF NAM/SREF/GFS THROUGH 00Z SATURDAY. POTENT SHORTWAVE AND SHARP COLD FRONT LOCATED ACROSS THE NORTHERN AND CENTRAL PLAINS WILL CONTINUE TO PRESS EASTWARD THROUGHOUT THE DAY TODAY. STRONG MOISTURE TRANSPORT AND WAA AHEAD OF THE FRONT CONTINUES TO FEED THE AIRMASS THROUGH THE AFTERNOON AND PW VALUES 2 TO 2.25 INCHES. INSTABILITY PARAMETERS ARE EXTREMELY HIGH...WITH ML CAPES RANGING FROM 2500 TO 4000 J/KG BY 18Z AND MUCAPES NEAR 7000 J/KG WITH NOT A VERY STRONG CAP OR ANY AT ALL WITH 700MB TEMPS 10-12C. PLENTY OF QG FORCING OUT ALONG AND AHEAD OF THE FRONT...AND NAM HAS CAP ERODING B/T 18-21Z. 0-1 KM SHEAR AVERAGES AROUND 25KTS WITH 0-1KM HELICITY RANGING ANYWHERE FROM 50 TO 200M2/S2 BY 18Z...AND THEN ALONG THE FRONT GENERALLY 100 OR GREATER BY 00Z SATURDAY. POTENTIAL FOR SUPERCELL DEVELOPMENT WITH THE INITIAL CONVECTION THEN TRANSITIONING TO LINEAR MCS BY LATE THIS AFTERNOON. HAVE MENTION OF HEAVY RAIN AND SEVERE WX PAST 21Z ACROSS THE CENTRAL AND SOUTHEAST. POTENTIAL IS THERE FOR SPOTS ACROSS CENTRAL IOWA TO RECEIVE HEAVY RAIN BY THIS AFTERNOON AGGRAVATING THE FLOODING SITUATION. HIGH TEMPS LOOK TO QUICKLY RISE INTO THE LOWER TO MIDDLE 90S WITH THE STRONG WAA AHEAD OF FRONT. THIS COMBINED WITH DEW POINTS IN THE UPPER 70S...KEPT WITH THE HEAT HEADLINES OVER THE SOUTH. ESPECIALLY SINCE TEMPS HAVE NOT FALLEN OFF TOO MUCH OVER NIGHT SOUTH OF I-80. .LONG TERM /TONIGHT THROUGH THURSDAY/... PRIMARY CONCERN WILL BE EVOLUTION AND TRENDS OF CONVECTION WHICH WILL LIKELY BE ONGOING AT THE START OF THE PERIOD. NEARLY ALL MODELS PLACE SLOW MOVING COLD FRONT INTO WRN IA BY 00Z WITH CONVECTION ALONG AND AHEAD OF IT DURING THE EARLY EVE. CURRENT CO SHORT WAVE SHOULD REACH SIOUXLAND AREA 18Z-00Z WITH ADEQUATE FORCING WHICH SHOULD HAVE NO TROUBLE BLOSSOMING SIGNIFICANT MCS ACROSS IA CONSIDERING AIRMASS IN PLACE. THIS FORCING AND INSTABILITY DOES NOT COMBINE TO OFTEN IN AUGUST. HAVE INCLUDED SVR AND HEAVY RAIN MENTION IN THE FORECAST...WITH HEAVY RAIN AREA VERY SIMILAR TO HPC EXCESSIVE RAIN OUTLOOK. MLCAPES ARE ALREADY 3K J/KG IN WRN IA SO INSTABILITY PRESENT BY EARLY EVENING SHOULD BE MORE THAN ENOUGH TO COMBINE WITH MODERATE DEEP SHEAR TO ORGANIZE CONVECTION INTO SUPERCELLS...AT LEAST INITIALLY. LARGE HAIL...DAMAGING WINDS AND TORNADOES ALL APPEAR POSSIBLE WITH TORNADIC TREAT IN THIS PERIOD DEPENDENT ON INITIATION TIME. HEAVY RAIN WISE...THE LACK OF MORNING CONVECTION MAY HAVE SPARED NRN IA BUT CHANGED THE FOCUS INTO AREAS FARTHER SOUTH THAT CERTAINLY CANNOT TAKE MUCH MORE RAINFALL. ALL MODELS SUGGEST LITTLE CHANGE IN THE SW-NE ORIENTED MEAN WIND THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS SUGGESTING STORMS HAVE THE POTENTIAL TO TRAIN OVER SIMILAR AREAS FOR SEVERAL HOURS. THIS ALL OCCURRING IN ENVIRONMENT QUITE CONDUCIVE FOR PRODUCING EFFICIENT RAINS WITH HIGH PWS...WCDS AND K INDICES WITH PROLONGED STRONG MOISTURE TRANSPORT. MOISTURE TRANSPORT VECTORS IN LOWEST 100MB ARE JUST AS STEADY STATE AS MEAN WIND...AND OPPOSITE...WHICH MAY ANCHOR RAIN AXIS SIMILAR TO A MADDOX SYNOPTIC HEAVY RAIN EVENT. H85 MOISTURE TRANSPORT ANOMALIES ARE UP TO 3 SDS IN A FEW MODELS. WITH THIS IN MIND HAVE EXTENDED FLASH FLOOD WATCH THROUGH 06Z FOR ALL BUT WRN SECTIONS. FRONT AND ASSOCIATED FORCING SHOULD EXIT OVERNIGHT. HOWEVER YET ANOTHER SHORT WAVE MAY BRING LIGHT PRECIP TO REGION SAT NIGHT. FORCING IS CERTAINLY NOT STRONG...BUT BITTERROOTS SHORT WAVE WILL DROP INTO THE MO RIVER VALLEY AND MAY DEVELOP SCT SHOWERS/TSTMS SO HAVE ADDED LOW POPS. THERE ARE A FEW OTHER POTENTIAL PRECIP WINDOWS INTO EARLY NEXT WEEK...BUT AMOUNT OF UVM AND CONFIDENCE IN THOSE FEATURES IS NOT GREAT ENOUGH TO INCLUDE MENTION AT THIS TIME. STAYED CLOSE TO GUIDANCE BLEND FOR TEMP FORECAST. HOWEVER CONTINUED TO NUDGE HIGHS UP A TAD SAT AS COOLER/LESS HUMID AIRMASS DOES NOT REALLY APPEAR TO TAKE HOLD UNTIL SUN PER FORECAST BUFR SOUNDINGS. && .AVIATION...13/18Z STORMS CONTINUE TO FIRE ACROSS THE SOUTH IN THE BEST H850 THETAE ADVECTION WHICH WILL CONTINUE THIS AFTERNOON. WORST CONDITIONS EXPECTED PRIOR TO 02Z OVER THE SOUTHEAST AT KALO...KDSM...KOTM AS STORMS MOVE ESE. STORMS OVER MN/SD MAY NOT PLAY TOO MUCH OF A ROLE IN TAF TODAY/TONIGHT...BUT HAVE INCLUDED CHANCE -TSRA FOR NOW OVER THE NORTH. AFTER STORMS MOVE THIS EVENING...FG/BR IS VERY POSSIBLE AND HAVE INCLUDED MOST AREAS FOR EARLY SAT AM FROM 08-13Z. WORST CONDITIONS AT KMCW...KALO...KOTM WITH 1/2SM POSSIBLE...IF NOT LOWER AT TIMES. CONDITIONS WILL IMPROVE BY 15Z MOST AREAS. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH ALL BUT SW SECTIONS TIL 00Z FLASH FLOOD WATCH ALL BUT W CENTRAL AND NW SECTIONS TIL 06Z && SHORT TERM...KLP/REV LONG TERM...BSS AVIATION...REV
Hazardous weather outlook, Aug 13, 6:06 AM CDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 606 AM CDT FRI AUG 13 2010 IAZ004>007-015>017-023>028-033>039-044>050-141100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 606 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO EXPAND IN AREAL COVERAGE AND INTENSITY ACROSS THE AREA LATER TODAY AND POSSIBLY INTO THE EVENING HOURS. THESE STORMS MAY BE SEVERE WITH HEAVY RAINS...POSSIBLY TWO TO FOUR INCHES LOCALLY. WITH THE GROUND SATURATED IN SOME AREAS...FLASH FLOODING MAY DEVELOP. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE. FLASH FLOOD WATCHES AND A FEW RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST AROUND TUESDAY. THE SEVERE WEATHER AND HEAVY RAIN POTENTIAL APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FOR A PERIOD LATER TODAY OR THIS EVENING. IAZ057>062-070>075-081>086-092>097-141100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 606 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO EXPAND IN AREAL COVERAGE AND INTENSITY ACROSS THE AREA LATER TODAY AND INTO THE EVENING HOURS. THESE STORMS MAY BE SEVERE WITH HEAVY RAINS...POSSIBLY TWO TO FOUR INCHES LOCALLY. WITH THE GROUND SATURATED IN SOME AREAS...FLASH FLOODING MAY DEVELOP. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE ALSO POSSIBLE. IT WILL BE ANOTHER HOT AND HUMID DAY ACROSS THE AREA AS WELL. WITH HIGHS IN THE LOWER TO MIDDLE 90S AND DEWPOINTS WELL INTO THE 70S...HEAT INDICES WILL AGAIN REACH 105 TO 112 DEGREES DURING THE PEAK HEATING OF THE AFTERNOON. FLASH FLOOD WATCHES...AN EXCESSIVE HEAT WARNING...AND A FEW RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES RETURN TO THE FORECAST SATURDAY NIGHT AND AGAIN AROUND TUESDAY. THE SEVERE WEATHER AND HEAVY RAIN POTENTIAL APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND THIS EVENING. SMALL
In the hours before
Special weather statement, Aug 13, 11:10 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1110 AM CDT FRI AUG 13 2010 IAZ039-131645- BLACK HAWK- 1110 AM CDT FRI AUG 13 2010 ...THUNDERSTORM WITH SMALL HAIL... AT 1108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHEASTERN BLACK HAWK COUNTY...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... RURAL BLACK HAWK COUNTY AT 1120 AM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEERENDS
Special weather statement, Aug 13, 12:41 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1241 PM CDT FRI AUG 13 2010 IAZ050-062-131845- POWESHIEK-TAMA- 1241 PM CDT FRI AUG 13 2010 ...STRONG THUNDERSTORMS DEVELOPING OVER POWESHIEK COUNTY... AT 1236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL POWESHIEK COUNTY...MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... HARTWICK BY 1255 PM CDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VACHALEK
Local storm report, Aug 13, 1:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
157 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 3 NNW NUMA 40.72N 93.01W
08/13/2010 E60 MPH APPANOOSE IA TRAINED SPOTTER
SPOTTER ESTIMATED 60 TO 70 MPH WINDGUST...TIME ESTIMATED
FROM RADAR
&&
JBLocal storm report, Aug 13, 2:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
206 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND GST CENTERVILLE 40.73N 92.87W
08/13/2010 E60 MPH APPANOOSE IA LAW ENFORCEMENT
40 MPH SUSTAINED WINDS WITH GUSTS AROUND 60 MPH.
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:00 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 30 min |
| Aug 13, 1:23 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 52 min |
| Aug 13, 1:57 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 48 min |
| Aug 13, 2:04 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 56 min |
| Aug 13, 2:10 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 50 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.